Consult Doctors. FREE.

Real Doctors, Expert Answers

Connect with Facebook Connect with Google For Doctors
By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.

Consult Doctors. FREE.

Real Doctors, Expert Answers

By creating an account, you are indicating that you have read and accepted the DoctorXDentist Terms of Use.
Registration Progress
Step 1: Indicate Topics of Interests
Step 2: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Indicate Topics of doctors
Step 2: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE

Consult Doctors. FREE.

Real Doctors, Expert Answers

Continue with Facebook Continue with Google

or

OOPS!

SOMETHING WENT WRONG.

PLEASE TRY AGAIN.

OOPS! SOMETHING

WENT WRONG.

PLEASE TRY AGAIN.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR THREAD HAS BEEN

SUCCESSFULLY CREATED.

HEAD OVER TO FORUM PAGE NOW

TO JOIN THE DISCUSSION

YOUR THREAD

HAS BEEN

SUCCESSFULLY

CREATED.

HEAD OVER TO THE FORUM PAGE NOW

TO JOIN THE DISCUSSION!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

OOPS!

THERE IS SOMETHING

WRONG WITH YOUR EMAIL.

PLEASE TRY AGAIN.

OOPS! THERE IS

SOMETHING WRONG

WITH YOUR EMAIL.

PLEASE TRY AGAIN.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

YOUR CONSULTATION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL

GET BACK TO YOU SHORTLY.

YOUR CONSULTATION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS

WILL GET

TO YOU

SHORTLY.

MESSAGES TO
Poodie from Singapore asked a question

Does laser treatment cause more pigmentation after sun exposure?

Request answers from expert doctors:

DxD

We will distribute this question to expert doctors, and notify you about new answers.


Dr Shane Abucewicz Tan
(13 Reviews)
48 answers on DxD

Dr Kellyn Shiau
(9 Reviews)
12 answers on DxD

Dr Colin Theng
(4 Reviews)
167 answers on DxD

Hi, I went through 2 laser treatments over the past 2 months for skin resurfacing, deep cleaning, and spot treatment. It's been 1 week after my 2nd session, and I've noticed a lot more sun spots than before, even though I religiously apply high SPF sunscreen whenever I am out in the morning. Is this caused by the laser treatment, and does it make my skin more prone to getting sun damage? The increased pigmentation/new sun spots on my skin is worrying me.

DOCTOR’S ANSWER (3)

Dear Poodie,

Thank you for your question. It is unfortunate that you have more pigmented spots after the laser treatment.

Based on your description, you might have had a Fractional Resurfacing laser like a Fractional CO2.

There is a small risk of Post-Inflammatory Hyperpigmentation (PIH) from these procedures. However, most PIH is temporary and would fade in 4-6 weeks.

I suggest that you schedule an early appointment for review by your doctor so that he can institute early treatments.

There are treatments such as pigmentation creams that should be started earlier rather than later to ensure good outcomes.

Hope that this helps!

Warmest regards,

Dr Justin Boey

0 1704 views 0 Doctors agree Mon Apr 09 2018 10:59:35 GMT+0000 (UTC)

Dear Poodie,

It is best that you return to your doctor who has performed laser resurfacing for you to ascertain if there is PIH (post-inflammatory hyperpigmentation) as he/she will be most familiar with settings etc used.

Most PIH as Dr Justin Boey has pointed out is temporary but may take up to months to resolve, depending on individual's skin type.

If it is indeed PIH, initial treatment resulting in it should be stopped and the following may help to speed up its recovery:

1. Pigmentation reduction creams- e.g triluma, hydroquinone

2. Gentle chemical peels- e.g Jessner's or Glycolic acid 

3. Lasers at low energy settings 

4. Oral Tranexamic Acid 

Hope this helps!

Cheers,

Dr David Deng 

0 426 views 0 Doctors agree Wed May 16 2018 10:00:42 GMT+0000 (UTC)

Hi Poodie,

I can fully understand your worrying concerns on the increased pigmentations after your laser treatments.

From your brief description, one possible reason for your case could be post-inflammatory hyperpigmentations (PIH for short) after the laser treatment. PIH usually will fade but it may sometimes take several months or longer to do so, especially for the darker skin types. 

Treatment modalities for PIH include topical lightening creams, chemical peels and pigmentation lasers, while sun protection measures are also equally as important.  

So I would recommend you to first verify with your doctor what exactly are the increased pigmentations you are having, and the treatment options available for you.

For more information on PIH and its treatment, you can read more about them in my "Ultimate Guide to Pigmentation Treatment in Singapore".

Hope this helps!

Cheers!

Dr David Ng C H

0 177 views 0 Doctors agree Tue Jun 19 2018 15:10:04 GMT+0000 (UTC)
Not the answer you're looking for? Browse other answers tagged Aesthetic Medicine Skin, Hair & Nails or ask your own question now FOR FREE.

Get Doctor Quotes

We promise that we'll ask our doctor friends to give you their best possible price!
Name of Treatment
Category
Budget
Full Name
Email
Contact Number
Other Information
Contact By Phone
Contact By WhatsApp